Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

What causes missed periods even after Progynova treatment?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 7249 Questions
Question
after miscarriage of my wife continuously 6 month period not came. then doctor told me to do biopsy test. after biopsy test result was tb(initial stage) then we started treatment of tb on 6 month. treatment is completed last month 30 july 2014.but till date period not came. yesterday we meet to doctor and he did sonography and report is normal. he gave progynova for 15 days and deviry for 10days. doctor told me he will do next biopsy on next month after this medicine. why period is not coming?. after this medicine period will come? what is exactly problem.
Posted Fri, 22 Aug 2014 in Vaginal and Uterus Health
 
 
Answered by Dr. Shanti Vennam 31 minutes later
Brief Answer:
Hormonal insufficiency to be the likely cause.

Detailed Answer:
Hello,

Thanks for trusting us with your health concern.

The most likely cause for the failure of a period to set in, in the current scenario is hormonal insufficiency. This can be due to the infection itself, the weight loss and other disturbances associated with the disease.

Another cause noted is the involvement of the endometrium as a sequel to the disease. This can be gauged by the biopsy that has been planned wherein the extent of involvement and recovery is observed.

Yet another cause is the ovarian involvement, which, I presume has been ruled out here.

As the consultant has given hormones to prepare the endometrium, let us see if the uterus responds well and a period is successfully induced. Further management can be planned based on the uterine response, biopsy findings, tubal patency and evidence of complete freedom from infection.

Hope I have clarified your query. Please feel free to contact for more information. I will be happy to help.

regards,
Shanti.V.
Above answer was peer-reviewed by
 
Follow-up: What causes missed periods even after Progynova treatment? 1 hour later
Thank You Mam For reply, still I have some doubt. apart of Hormonal insufficiency, is the tb(in uterine) reason of stopping period. because we had miscarriage on july 2013 after that 6 month we were waiting for period that time doctor was also giving medicine for hormonal and period. and also we did blood test for hormonal. but in blood report hormonal was disturbed as doctor told(I don't remember the hormonal name but one hormonal range was very high around 150).he had given some medicine also but period not came . then doctor started biopsy test and he find out tb in uterine. now we have completed 6 month course. doctor told it is a initial stage of tb. I have tension whether period will come or not? because 1 year completed. in my last sonography(4 August2014) doctor is telling everything is ok in uterine means egg is making and releasing.


 
 
Answered by Dr. Shanti Vennam 4 hours later
Brief Answer:
Endometrial infection can be a cause.

Detailed Answer:
Hello,

Thanks for writing again.

You are indeed, right. Endometrial involvement in the infection can lead to period disturbances, usually absence of menstruation. This was perhaps the most likely reason for failure to induce a period before treatment was ensued.

It is a welcome sign that there is no tubo-ovarian mass or failure of ovarian function consequent to the disease. It remains to be seen if the disease has been eradicated from the uterus, which the biopsy will do.

A repeat hormonal assay can give a clarity on the function of the various endocrine glands. Presence of uterine synechiae secondary to the infection and patency of the tubes are the other important factors to be watched for. If everything is fine, the chances of attaining a period are high. The uterus needs to recover from the infection and the hormones given help it to rebuild the endometrium.

Hope your query has been answered. Please contact if you need further information. I will be ready to help.

regards,
Shanti.V.
Above answer was peer-reviewed by
 
Follow-up: What causes missed periods even after Progynova treatment? 11 hours later
Thank you mam for your valuable reply.

what is symptoms of tb in uterine usually? in initial stage of tb 6 month course is sufficient? and at above discussion and current medicine as mention above, chances are there for coming period after completion of this medicine. one more think I observed in around vagina I saw some little little white color piece in every month around 4to 5 days what is this? is it egg? is it good symptoms. every month some pain in my left side Brest milk. what is this? is it good symptoms.

 
 
Answered by Dr. Shanti Vennam 8 hours later
Brief Answer:
Chances of a period to happen are more when cured.

Detailed Answer:
Hello,

Thanks for writing again.

The symptoms of pelvic tuberculosis and specifically uterine tuberculosis are scanty periods, irregular periods, painful periods, pain and bleeding during intercourse, infertility and abnormal vaginal discharge.

A course of six to eight months of anti-tuberculous treatment is sufficient for treatment of genital tuberculosis.

If the endometrium is free of the disease, chances of recovery of the endometrial function are very high with initial hormone supplementation. This means you can expect a period once the course is completed.

If ovulation did occur, you would have had a period. So, the white discharge that you see every month may be due to some hormonal efflux and further opinion can only be had through a physical examination accompanied by a sonogram at that phase.

Your symptoms of breast pain and discharge, if cyclical, are a good sign and suggest the attempt of the body to get back on track. An abortive cycle is perhaps the reason; a complete hormonal profile is needed to comment further.

Hope all your queries have been clarified. Please contact if you need any more information. I will be available to help.

regards,
Shanti.V.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor